MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN,DXH 800 HEMATOLOGY SYSTEM
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Test Result (2695)
Date of Event 09/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer technical specialist (cts) was on the phone with the customer on (b)(4) 2017.The cts guided the customer through cleaning the aspiration probe, zapping the apertures and priming the instrument.The customer then ran background checks which passed.The cause of the reported issue could not be identified.Beckman coulter is conducting a retrospective review of its global service records, to ensure that the records had been adequately evaluated for potential complaint information and any warranted follow-up action, including mdr reporting.  this mdr report is a result of that retrospective review.  an improvement for plt flagging was developed and released as a part of a software update to the dxh800 that is designated v3.2.1 on 22-dec-2017; approximately 11.5% of the worldwide product installed base has been upgraded as of 13-jul-2018.Due to an increase in the number of complaints received related to unflagged erroneously high plt patient results released from the lab, bec anticipates that a field action will be warranted.The anticipated field action will include a software patch for the improvement for the plt flagging component of v3.2.1, which will expedite installation of this improvement for the rest of the installed base.Section a patient information was not provided by the customer.Bec internal identifier (b)(4).
 
Event or Problem Description
The customer stated the platelet (plt) results were not matching on reruns.There was no report of change or effect to patient treatment in connection with the reported event.Patient data was not provided by the customer for this event.
 
Additional Manufacturer Narrative
Follow up 01: an improvement for plt flagging was developed and released as a part of a software update to the dxh800 that is designated v3.2.1 on 22-dec-2017; approximately 11.5% of the worldwide product installed base has been upgraded as of 13-jul-2018.Due to an increase in the number of complaints received related to unflagged erroneously high plt patient results released from the lab, bec has determined that a field action is warranted.Field action (fa-33718) was approved on 30-jul-2018.The field action includes a software patch for the improvement for the plt flagging component of v3.2.1, which will expedite installation of this improvement for rest of the installed base.Section h2 - additional information has been selected.Section h7 - recall, notification and modification have been selected.Section h9 - number has been updated to reflect the respective information for this event.Additional information: the recall (fa-33718) includes notification to the customer and correction of the issue via software update.Bec internal identifier: (b)(4).

Brand Name
UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
MDR Report Key7726824
Report Number1061932-2018-01003
Device Sequence Number1269911
Product Code GKZ
UDI-Device Identifier15099590381646
UDI-Public(01)15099590381646(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair,Recall,Notification,Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTN,DXH 800 HEMATOLOGY SYSTEM
Device Catalogue Number629029
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date09/21/2017
Initial Date Received by Manufacturer 09/21/2017
Supplement Date Received by Manufacturer07/30/2018
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date08/28/2018
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2050012-0730/2018-011-C
Patient Sequence Number1